Alert archive / Georgia / Special Weather Statements in 2024

Special Weather Statement, NWS Atlanta, GA

June 30, 2024Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 30, 2024, 7:21 PM EDT for Webster County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2024, 7:21 PM EDT (23:21 UTC)
Expired
Jun 30, 2024, 8:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Webster County, GA

The radar

The Ft Rucker radar (KEOX), 108 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1924 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WWUS82 KFFC 302321
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sun Jun 30 2024
 
GAZ090-091-102-103-010000-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
721 PM EDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and central Webster
Counties through 800 PM EDT...

At 721 PM EDT, a strong thunderstorm was near Renfroe, or 9 miles
southeast of Cusseta, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Preston, Richland, Seminole, Church Hill, Brooklyn, Renfroe, Manta,
and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3210 8479 3227 8482 3234 8461 3209 8443
      3204 8457
TIME...MOT...LOC 2321Z 324DEG 13KT 3223 8465 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:45 PM EDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 30, 2:45 PM EDT, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
245 PM EDT Sun Jun 30 2024

|

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Monday)
Issued at 145 PM EDT Sun Jun 30 2024

Afternoon spotty thunderstorms area-wide this afternoon, with
greatest PoPs along a weak frontal boundary moving out of NW GA
towards the SE. No widespread severe is expected at this time,
however thunderstorms could become strong with gusty winds, frequent
lightning, and heavy rainfall. Drier air is present behind the
frontal boundary with PWATs <1.5". This will contrast what we have
seen this past week with PWATs >1.8". The frontal boundary will
likely stall near the ATL metro, meaning areas south of I20 will
remain soupy through the short term outlook. Scattered thunderstorms
return tomorrow, however these should generally remain along and
south of a line from CSG to MCN (in the moist air).

The main thing to watch for will be temperatures. Highs in the mid
to upper 90s with dewpoints in the 70s will see heat indices climb
to near 100 once again. Eastern and West Central GA will see heat
indices in excess of 105. Tomorrow, the hottest conditions will be
in Central GA near Columbus and Macon where heat indices of 103+ is
expected. Conditions will feel a bit cooler North of I20 where
dewpoints could be as low as the mid 60s.
SM

&&

.LONG TERM...
(Tuesday morning through next Saturday)
Issued at 145 PM EDT Sun Jun 30 2024

Tuesday will be the last day in the post frontal airmass which will
be noticeably drier..with near climo max Ts on Tuesday which will be
supplanted by a warming trend and increased moisture through the
remainder of the week.  500mb ridge over the southern plains on
Tuesday will shift and center over the SE US by Wednesday while
surface ridge shifts off the east coast putting the region back into
a slight moisture advection regime. Pops, while non-zero, will be
noticeably lower and below climo through the 4th. Temps on the 4th
will rise into the mid 90s with dewpoints topping out in the upper
60s thus keeping heat indices around the 100 across the area and
below advisory thresholds...at least for now. Will need to keep
on eye on trends in the dewpoints the coming days as that will
play a bigger role in the index.

By late on the 4th into Friday, the pattern begins to break down as
Beryl will be located near the Yucatan along the southwestern
periphery of the SE US mid level ridge and shortwave energy dives SE
from the upper midwest into the Ohio Valley. The SE ridge begins
to fill as heights lower across the region allowing for an uptick
in diurnal convection going into the weekend. Weak boundary
approaches with upper midwest energy swinging through the the
north by Saturday and with no discernible capping, should see a
bit more diurnal coverage of storms through the weekend.

As for Beryl...still a bit of uncertainty in the track beyond the
Yucatan and theres still a good bit of spread in the extended due to
models not handling the breakdown of the SE ridge with any
consistency. The trend is to have a break in the ridge over TX and
the western Gulf which may allow for the system or its remnants to
turn north but that would only assume it doesn't stay south into
Central America which is also represented by a large chunk of
ensemble members.  At this point, it does not appear to be direct
threat to our region more than increased moisture and precip chances
at the end of the extended IF it takes the northerly route into the
NW Gulf.

30

&&

.AVIATION...
(18Z TAFS)
Issued at 141 PM EDT Sun Jun 30 2024

Continued mid to low cloud cover is delaying convection near and
south of the metro. A line of shra and tsra moving across NW GA will
make its way to the South and East, likely impacting the metro in a
few hours. -tsra becomes more spotty further south through the
evening. W and SW winds will transition to N and NE winds tmr
afternoon. PoPs tomorrow will be relegated near CSG to MCN and
south. Chance for lower cigs tmr morning, should remain sct.

//ATL Confidence...18Z Update...
Medium PoP timing.
High all other elements.

SM

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  91  68  85 /  40  20  30  10
Atlanta         75  93  72  86 /  20  20  20  20
Blairsville     67  87  63  82 /  20  20  20  10
Cartersville    70  92  70  89 /  10  10  10  10
Columbus        76  97  74  86 /  30  40  30  50
Gainesville     73  89  69  85 /  20  20  20  10
Macon           74  94  70  84 /  40  50  30  40
Rome            72  92  70  90 /  10   0  10  10
Peachtree City  73  94  70  86 /  20  20  20  20
Vidalia         76  94  72  85 /  40  80  60  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM EDT this evening for GAZ024-025-027-
035>039-047>051-056-058>062-067>076-078>086-089>098-102>113.

&&

SHORT TERM...SM
LONG TERM....30
AVIATION...SM
Hazardous weather outlook, Jun 30, 2:43 PM EDT, 4 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
243 PM EDT Sun Jun 30 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
243 PM EDT Sun Jun 30 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A heat advisory is in effect through 8pm today for heat indices
in excess of 105 for portions of central and eastern Georgia.

Scattered showers and thunderstorms are again possible over north
and central Georgia. A few storms may become strong with locally
gusty winds, heavy rainfall, and frequent lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered thunderstorms are expected over much of the area each
day from Monday through next Saturday. Storms that develop will
be capable of producing lightning, heavy rain, and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 30, 3:26 PM EDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
326 PM EDT Sun Jun 30 2024

GAZ083-084-302000-
Wilkinson GA-Twiggs GA-
326 PM EDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of northwestern
Wilkinson and northeastern Twiggs Counties through 400 PM EDT...

At 326 PM EDT, a strong thunderstorm was over Gordon, or 8 miles
northwest of Irwinton, moving southeast at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Irwinton, Gordon, Ivey, McIntyre, Toomsboro, and Myricks Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3270 8321 3269 8332 3287 8343 3295 8329
      3294 8328 3295 8326 3296 8326 3297 8323
      3283 8307
TIME...MOT...LOC 1926Z 315DEG 16KT 3286 8331

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 30, 5:13 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Sun Jun 30 2024

GAZ105-106-108-302145-
Crisp GA-Dooly GA-Wilcox GA-
513 PM EDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of west central Wilcox,
southeastern Dooly and northeastern Crisp Counties through 545 PM
EDT...

At 513 PM EDT, a strong thunderstorm was near Vienna, moving
southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cordele, Vienna, East Crisp, Pleasant View, Richwood, Tippettville,
Tremont, and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3207 8387 3219 8369 3202 8353 3187 8377
TIME...MOT...LOC 2113Z 326DEG 9KT 3207 8374

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 30, 5:20 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT Sun Jun 30 2024

GAZ039-302145-
Wilkes GA-
520 PM EDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of central Wilkes
County through 545 PM EDT...

At 520 PM EDT, a strong thunderstorm was over Tignall, or 11 miles
north of Washington, moving southeast at 10 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Washington, Tignall, Mallorysville, Delhi, Norman, Danburg,
Metasville, Floral Hill, and Jacksons Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3367 8273 3390 8285 3398 8270 3399 8267
      3399 8266 3397 8264 3386 8261 3387 8258
      3387 8257 3384 8258 3383 8260 3377 8256
TIME...MOT...LOC 2120Z 326DEG 9KT 3390 8271

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 30, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sun Jun 30 2024

GAZ090-091-102-103-010000-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
721 PM EDT Sun Jun 30 2024

...A strong thunderstorm will impact portions of southwestern Marion,
southeastern Chattahoochee, northeastern Stewart and central Webster
Counties through 800 PM EDT...

At 721 PM EDT, a strong thunderstorm was near Renfroe, or 9 miles
southeast of Cusseta, moving southeast at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Preston, Richland, Seminole, Church Hill, Brooklyn, Renfroe, Manta,
and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3210 8479 3227 8482 3234 8461 3209 8443
      3204 8457
TIME...MOT...LOC 2321Z 324DEG 13KT 3223 8465

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:26 PM EDTSpecial Weather StatementFFCWilkinson34 min
Jun 30, 5:13 PM EDTSpecial Weather StatementFFCCrisp32 min
Jun 30, 5:20 PM EDTSpecial Weather StatementFFCWilkes25 min
Jun 30, 7:40 PM EDTSpecial Weather StatementFFCChattooga35 min
Jun 30, 7:42 PM EDTSpecial Weather StatementFFCWebster48 min
Jun 30, 7:59 PM EDTSpecial Weather StatementFFCWashington31 min

Nearby

Special Weather Statements in Georgia, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.